Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Bodies » Oral contraceptives causing acne?

 - UBBFriend: Email this page to someone!    
Author Topic: Oral contraceptives causing acne?
Atonement
Scarleteen Volunteer
Member # 42492

Icon 1 posted      Profile for Atonement     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been on the pill for 2 years, one year on Yasmin, and the second on Lutera. While I have always had some acne, I have been able to manage it with prescription creams without much of a problem.

10 Days ago, I switched to Ortho Tri-Cyclen for cost reasons. A few days ago, acne popped up. It's pretty bad for about a 2 inch radius around my mouth, but right around my lips is horrible. And it seems to be getting worse as days go, not better.

KI think this is because Orth Tri Cyclen is a MUCH higher dose that the Lutera and the Yasmin. I want to get back on the Lutera, and can afford it now, but it is a good deal more expensive and I'm worried that once I transfer schools that It'll make a big dent in my already small budget.

It there a good chance that this will go away if I ride it out? I know the tablets increase in strength every week, and I didn't really notice a problem until I got to the second week. I would like to stay on this pill for cost reasons, but If this isn't going to go away, I just can't.

Also, If I do decide to get it switched back, can I start the new pack right away, of do I need to wait until I finish this cycle of pills? I'm not too concerned with effectiveness, since I'm not having any kinds of partnered sex and don't foresee doing so in the next month.

Thank you!

Posts: 444 | From: United States | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sometimes changes in formulation can lead to side effects. In some cases, that can be things like increased acne.

However, given that you are ONLY noticing it in the vicinity of your mouth, that also makes me wonder if you've got some sort of a skin infection going on. Sometimes acne (or acne-like bumps/lesions) can be related to infections. You might want to check in with your care provider about whether some sort of antibiotic or topical medication is needed.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Atonement
Scarleteen Volunteer
Member # 42492

Icon 1 posted      Profile for Atonement     Send New Private Message       Edit/Delete Post   Reply With Quote 
One of the topical medicines that I use on my face daily is a clindamycin gel.

Also, I just finished a course of oral antibiotics (cipro 500 mg, twice daily) for an infected piercing.

I should note that around my mouth is not the ONLY place, just the area where it's most severe. There's more than usual on the rest of my face too..

Posts: 444 | From: United States | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sometimes prescription levels are better, and if that is one it may just not be working well and you may need to try a different one.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3415 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3